MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420026
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
At the moment of opening the implants, inside the femur box, which had a description of size 6 r, c-r, of chromium cobalt genesis ii, we found an implant of size 4 left c-r of chromium cobalt genesis ii, even with a 6r c-r sticker.After the frustration of the surgeon and the incomprehension of the medical team, and not having how to solve the problem quickly due to the distance with the warehouse and the anesthetized patient, it was decided to open other femur implant size 5 r, chromium cobalt genesis ii, and after, it was physically checked due to the previous issue.The femur was worked with blocks of size 5, and finally it was placed an implant 5 r, cr, crco genesis ii, modifying the size of the patient's femur.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.However, our investigation indicated that the related failure was part of field action initiated in 2018.Corrective actions have been initiated.Our clinical evaluation noted that no current report on how the patient tolerated the procedure was provided and future impact resulting from the altered size of implant is unknown.No additional actions are being taken at this time.If additional information is received in the future, this complaint will be reopened.We consider this investigation closed.Credit cannot be issued for the device.

Brand Name
GEN II COCR CR NP FEMORAL COMPSZ 6 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7590262
Report Number1020279-2018-01104
Device Sequence Number1698350
Product Code JWH
UDI-Device Identifier03596010205568
UDI-Public03596010205568
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71420026
Device Lot Number16CMB0064A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1